Affordable Access

Publisher Website

Exponentially small splitting of separatrices beyond Melnikov analysis: Rigorous results

Authors
Journal
Journal of Differential Equations
0022-0396
Publisher
Elsevier
Publication Date
Volume
253
Issue
12
Identifiers
DOI: 10.1016/j.jde.2012.09.003
Disciplines
  • Mathematics

Abstract

Abstract We study the problem of exponentially small splitting of separatrices of one degree of freedom classical Hamiltonian systems with a non-autonomous perturbation fast and periodic in time. We provide a result valid for general systems which are algebraic or trigonometric polynomials in the state variables. It consists on obtaining a rigorous proof of the asymptotic formula for the measure of the splitting. We obtain that the splitting has the asymptotic behavior Kεβe−a/ε, identifying the constants K, β, a in terms of the system features. We consider several cases. In some cases, assuming the perturbation is small enough, the values of K, β coincide with the classical Melnikov approach. We identify the limit size of the perturbation for which this theory holds true. However for the limit cases, which appear naturally both in averaging and bifurcation theories, we encounter that, generically, K and β are not well predicted by Melnikov theory.

There are no comments yet on this publication. Be the first to share your thoughts.